MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.022S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event reported to have occurred on or about (b)(6) 2016.Original surgery reported to have occurred on or about (b)(6) 2016.Initial reporter is an attorney.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2016, the patient has suffered from a comminuted right radial head fracture with displaced fragments from a motor vehicle collision injuring her right elbow, including a three-part fracture of the right radial head.On an unknown date in (b)(6) 2016, the patient underwent an open reduction internal fixation and head arthroplasty surgery to repair the fracture of her right radial head.A synthes radial head and stem were implanted.On an unknown date, in late 2016, the patient began suffering from pain in her right arm and was concerned that her elbow was not recovering.Throughout 2017 and early 2018, the patient continued to have pain, function, and mobility issues.A bone scan was done in (b)(6) 2018 but failed to reveal any problems with the radial head prosthesis.In (b)(6) 2019, the patient's right elbow locked up and sought treatment in the er.In (b)(6) 2019, imaging showed signs of loosening of the radial head and was recommended for removal surgery.On an unknown date on (b)(6) 2019, the patient underwent surgery to remove the loose radial head prosthesis.It was also noted that there was a radial head arthroplasty with no appreciable bone growth to the stem.There was no replacement but was advised to undergo surgery in the future to install another radial head prosthesis.No further information is available.This complaint involves one (1) device.Concomitant device listed: one (1) 8mm ti straight radial stem (part# 04.402.008; lot# unknown; quantity# 1) this report is for one (1) 22mm cocr radial head standard height/12.5mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot : manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument, release to warehouse date: feb 12, 2016, expiration date: jan 31, 2021, part number: 09.402.022s, 22mm cocr radial head standard height/12.5mm ¿ sterile, lot number: 9879601 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Certificate of compliance received from avalign dated jan 19, 2016 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, ns051180 rev c met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 12212 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21022, tialnbri8.00, lot number: 5317556, lot quantity: (b)(4).Product traveler met all inspection acceptance criteria.Raw material inspection sheet, rmtialnbri8_00 rev j met all inspection acceptance criteria.Product certification supplied by dynamet dated 27-sep-2006 was reviewed and determined to be conforming.Raw material receiving/putaway checklist met all inspection acceptance criteria.Part number: 41060, cocrmori25.40, lot number: 9804004, lot quantity: (b)(4).Certificate of tests supplied by carpenter dated apr 17, 2015 was reviewed and determined to be conforming.Lot summary report dated apr 30, 2015 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review: nov 07, 2019: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G3: report source is not health authority.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b7 h6: the complaint device was not received for investigation.The following investigation is based on the images provided.The images were reviewed, and the complaint condition could not be confirmed since the x-rays appear to show the implant in the correct location without loosening.However, there are known issues with the radial head implants.Relevant actions have been taken to address the issue.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: codes updated to imdrf codes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9247943
Report Number2939274-2019-61791
Device Sequence Number2599692
Product Code KWI
UDI-Device Identifier10886982132598
UDI-Public(01)10886982132598
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number09.402.022S
Device Catalogue Number09.402.022S
Device Lot NumberK112030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/18/2019
01/07/2020
01/07/2020
10/20/2021
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/19/2019
01/07/2020
01/08/2020
10/20/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM TI STRAIGHT RADIAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight111